Alert archive / Kentucky / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 49, NWS Louisville, KY

February 27, 2009Grayson County, Ohio County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Feb 27, 2009, 2:23 AM CST for Grayson County, Ohio County, Kentucky. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 27, 2009, 2:23 AM CST (08:23 UTC)
Expired
Feb 27, 2009, 3:00 AM CST
In force
37 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Grayson County, KY, Ohio County, KY

The radar

The Louisville radar (KLVX), 69 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 27, 2:45 AM CSTTSTM WND DMGCaneyville, KYSEVERAL POWER LINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1251 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
443 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 270823
SVRLMK
KYC085-183-270900-
/O.NEW.KLMK.SV.W.0049.090227T0823Z-090227T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
223 AM CST FRI FEB 27 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN OHIO COUNTY IN NORTHWEST KENTUCKY...
  GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF LEITCHFIELD...

* UNTIL 300 AM CST...

* AT 222 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 19
  MILES WEST OF LEITCHFIELD..AND MOVING EAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEITCHFIELD BY 240 AM CST...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

LAT...LON 3757 8640 3757 8637 3758 8636 3759 8626
      3740 8605 3738 8655 3740 8662 3737 8668
      3756 8672
TIME...MOT...LOC 0824Z 267DEG 50KT 3744 8661

$$

MJ
1 follow-up statement
000 
WWUS53 KLMK 270834
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
334 AM EST FRI FEB 27 2009

KYC183-270843-
/O.CAN.KLMK.SV.W.0049.000000T0000Z-090227T0900Z/
OHIO KY-
234 AM CST FRI FEB 27 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OHIO COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST OF THE AREA.  
MODERATE TO HEAVY RAINFALL WILL CONTINUE ACROSS OHIO COUNTY FOR THE 
NEXT HOUR OR TWO.

REPORT SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE 
THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

LAT...LON 3756 8662 3756 8632 3759 8626 3740 8605
      3738 8651 3739 8659
TIME...MOT...LOC 0833Z 267DEG 50KT 3745 8645

$$

KYC085-270900-
/O.CON.KLMK.SV.W.0049.000000T0000Z-090227T0900Z/
GRAYSON KY-
234 AM CST FRI FEB 27 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CST
FOR GRAYSON COUNTY...

AT 231 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MILLWOOD...OR ABOUT 11 MILES WEST OF LEITCHFIELD...
MOVING EAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEITCHFIELD BY 240 AM CST...
  GRAYSON SPRINGS...PEONIA...CLARKSON AND MEREDITH BY 245 AM CST...

LAT...LON 3756 8662 3756 8632 3759 8626 3740 8605
      3738 8651 3739 8659
TIME...MOT...LOC 0833Z 267DEG 50KT 3745 8645

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 1:48 AM CST, 35 minutes earlier.

Area forecast discussion, Feb 27, 1:48 AM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
248 AM EST FRI FEB 27 2009

.SHORT TERM (TODAY AND TONIGHT)...

IT LOOKS LIKE THE COLD FRONT AT 12Z WILL STRETCH ROUGHLY FROM NEW
CASTLE TO HODGENVILLE TO BOWLING GREEN. SHOWERS...STORMS...WARM
TEMPERATURES...AND STRONG SOUTHERLY WINDS WILL BE FOUND AHEAD OF THE
FRONT. CLOUDY SKIES...BRISK WEST WINDS...AND FALLING TEMPERATURES
WILL BE THE STORY BEHIND THE FRONT. THE FRONT WILL CONTINUE TO THE
EAST AND SHOULD BE CLEAR OF THE AREA BY AROUND LUNCH TIME. THIS
AFTERNOON WILL BE DRIER THAN THIS MORNING. BY EVENING ALL LOCATIONS
SHOULD BE IN THE 40S WITH WEST TO NORTHWEST WINDS.

TONIGHT SKIES MAY BRIEFLY BECOME PARTLY CLOUDY THIS EVENING BUT WILL
THEN CLOUD BACK UP FOR MOST OF THE NIGHT. LOW PRESSURE SPINNING UP
OVER THE WESTERN GULF STATES WILL STRIKE OUT TO THE NORTHEAST AND
MAY SPREAD SOME VERY LIGHT RAIN OR A LIGHT RAIN/SNOW MIX INTO
SOUTHERN KENTUCKY AFTER MIDNIGHT. LOWS WILL RANGE FROM THE UPPER 20S
IN SOUTHERN INDIANA TO THE MIDDLE 30S IN SOUTHERN KENTUCKY.

.LONG TERM (SATURDAY THROUGH THURSDAY)...

...SIGNIFICANT PRECIPITATION EVENT POSSIBLE SATURDAY AND SATURDAY
WITH THE POSSIBILITY OF ACCUMULATING SNOWS ACROSS THE SOUTHEASTERN
HALF OF THE LOUISVILLE CWA...

SATURDAY THROUGH SUNDAY NIGHT...

VERY COMPLICATED FORECAST SHAPING UP FOR THIS FORECAST PERIOD AS
CLOSED UPPER LEVEL LOW DIVES SE TOWARD THE GULF STATES AND INDUCED
SFC LOW CRUISES TO OUR SE AND THEN UP THE EASTERN U.S. COAST.

SHORT-MED RANGE MODEL SOLUTIONS ARE COMING INTO BETTER AGREEMENT
WITH THE OVERALL SYNOPTIC PATTERN.  STRONG H5 CLOSED LOW IS FCST TO
DROP SE OUT OF THE PLAINS AND DOWN INTO THE GULF COAST STATES
CARVING OUT A HUGE UPPER TROF OVER THE EASTERN U.S.  AS THIS H5 LOW
CRUISES SE...SFC CYCLOGENESIS WILL TAKE PLACE OVER THE SOUTHERN U.S.
AND THEN MOVE NORTHEAST TOWARD THE COAST.  THESE TWO SYSTEMS WILL
HAVE THE POTENTIAL TO BRING SIGNIFICANT PRECIPITATION TO THE REGION
WITH THE POSSIBILITY OF ACCUMULATING SNOWS.  THE NAM AND EURO
SOLUTIONS ARE PRETTY SIMILAR WITH THE SFC LOW TRACKS AND
PRECIPITATION PATTERNS...BUT DIFFER ON THEIR THERMAL STRUCTURE.  THE
GFS HAS SHIFTED A BIT FURTHER SOUTH WITH ITS PRECIPITATION AND KEEPS
BEST CHANCES OF PRECIP ACROSS FAR WEST KY...DOWN INTO TN AND INTO
FAR SE KY.

GIVEN THE DETERMINISTIC MODEL SOLUTIONS...HAVE GIVEN CAREFUL
CONSIDERATION TO THE LATEST SREF AND GFS ENSEMBLES.  THEIR SOLUTIONS
ARE PRETTY SIMILAR TO THE OPERATIONAL MODELS AND YIELD A GENERAL
AVERAGE IN THE OVERALL SOLUTIONS.  THE ENSEMBLES CONTINUE TO TREND
UPWARD WITH PRECIPITATION PROBABILITIES FOR THE SAT-SAT NIGHT TIME
FRAME.  THOUGH WILL LIKELY HAVE A SHARP GRADIENT IN POPS WITH THE
LOWEST CHANCES IN OUR NORTHWEST HALF AND HIGHEST IN OUR SOUTHEASTERN
HALF. OVERALL...FCST CONFIDENCE IS HIGH ON THE PRECIPITATION
CHANCES...BUT PRECIPITATION TYPE IS A BIT MORE TOUGH TO NAIL DOWN.

IN REGARDS TO THE THERMAL STRUCTURE OF THIS SYSTEM...THERE ARE STILL
SOME KEY DIFFERENCES NOTED.  THE NAM AND GFS...AS WELL AS THEIR
ENSEMBLES ARE COOLER THAN THE EURO SOLUTIONS.  THE GFS ENSEMBLES
STILL SHOW LOW-LEVEL 850MB NE WIND ANOMALIES WHICH TYPICALLY HELP
KEEP BOUNDARY LAYER TEMPS DOWN.  THE ANOMALIES IN BOTH THE GFS
ENSEMBLES AND SREF HAVE INCREASED SLIGHTLY SUPPORTING THE OVERALL
COLDER SOLNS OF THE OP GFS/NAM.  ENSEMBLE PLUME DATA THOUGH SHOW TWO
DISTINCT CAMPS...HALF OF THE INDIVIDUAL MEMBERS SHOW A WINTRY MIX
AND RAIN...WITH THE OTHER HALF OF THE MEMBERS SHOWING ALL SNOW.
WHILE IT SEEMS THE MODELS ARE CONVERGING ON A SFC TRACK
SOLUTION...THE THERMAL STRUCTURE AGREEMENT WITHIN THE MODELS IS
STILL PRETTY WIDE.  GIVEN THIS..STILL FEEL THAT THE NORTHERN
SECTIONS OF THE FA WILL LIKELY REMAIN COLD ENOUGH FOR MOSTLY
SNOW...THOUGH A WINTRY MIX CANT BE RULED OUT.  FURTHER SOUTH ACROSS
SOUTHERN KY...A RAIN/SNOW MIX APPEARS MORE LIKELY FOR SAT WITH A
CHANGE OVER TO SNOW SATURDAY NIGHT.  SNOW ACCUMULATION FORECASTS ARE
ALSO QUESTIONABLE AT THIS TIME.  THOUGH IT DOES APPEAR THAT THE BEST
CHANCES OF SNOW ACCUMULATION ARE MAINLY ACROSS OUR SOUTHEASTERN HALF
OF THE FA (MAINLY EAST OF A LINE FROM BOWLING GREEN TO FRANKFORT).

AS TO THE DETAILS OF THE FCST...HAVE TRENDED THE FCST TO A BLEND OF
THE OP NAM AND THE GFS ENSEMBLES AND SREF ENSEMBLES.  THE FCST IS
SIMILAR TO WHAT WE RAN WITH LAST NIGHT...BUT WITH INCREASED POPS FOR
SAT AND SAT NIGHT.  AS FOR PRECIPITATION TYPE...HAVE LEANED CLOSER
TO THE NAM AND SREF HERE AND WILL KEEP MOSTLY SNOW ACROSS THE
NORTHERN HALF OF THE FA SAT AND A RAIN/SNOW MIX ACROSS THE SOUTH.
PRECIPITATION SHOULD QUICKLY CHANGE OVER TO SNOW SAT NIGHT AND THEN
DIMINISH BY SUNDAY MORNING AS FORCING LIFTS EAST AND NE OUT OF THE
REGION.  HIGHS FOR SAT SHOULD BE IN THE LOWER 30S IN THE NORTH AND
MID 30S ACROSS THE SOUTH WITH TEMPS FALLING INTO LOWER TO MID 20S BY
SUNDAY MORNING.

FOR SUNDAY AND SUNDAY NIGHT...CLEARING SKIES ARE EXPECTED ON SUNDAY
AS SFC CYCLONE MOVES NE AND AWAY FROM THE AREA WHILE DRIER AIR
BUILDS INTO THE REGION FROM THE WEST.  TEMPERATURES WILL BE RATHER
TRICKY AS SUNSHINE LOOKS TO BE A GOOD BET...BUT TEMPS MAY BE
MODULATED BY SNOW COVER ESPECIALLY IN THE EASTERN SECTIONS.  HAVE
LEANED CLOSE TO THE RAW GFS AND ENSEMBLES HERE.  TEMPS SUN NIGHT
COULD BE QUITE CHILLY IN AREAS THAT HAVE SNOW COVER...WITH LOWS IN
THE LOWER 20S...BUT SOME MID AND UPPER TEENS ARE CERTAINLY POSSIBLE
IF WE HAVE A SNOWPACK.

MONDAY THROUGH THURSDAY...

NO MAJOR CHANGES WERE MADE TO THIS PORTION OF THE FCST PD. DID
HOWEVER LOWER TEMPS IN THE EAST AND SOUTHEAST A BIT GIVEN THE DECENT
SHOT OF SNOW COVER.  AS SFC HIGH DRIFTS TO OUR EAST...RETURN FLOW
REGIME WILL SET UP WITH INCREASING SOUTHERLY WIND FLOW AND A
MODERATION IN TEMPERATURES.  DID NOT MAKE ANY WHOLESALE CHANGES TO
TEMPS IN THE TUE-THUR TIME FRAME.

&&

.AVIATION (06Z TAFS)...

A POWERFUL LOW LEVEL JET WILL CREATE LLWS PROBLEMS FOR AIRCRAFT AT
ALL THREE TAF SITES DURING THE OVERNIGHT HOURS...AND INDEED WE HAVE
ALREADY RECEIVED PILOT REPORTS OF OPERATIONALLY SIGNIFICANT SHEAR
OVER LOUISVILLE. STRONG WINDS WILL ALSO CONTINUE AT THE SURFACE OUT
OF THE SOUTH. THESE WINDS ARE AHEAD OF AN APPROACHING STORM SYSTEM
THAT WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION LATE TONIGHT
INTO THE EARLY MORNING HOURS. THE BEST CHANCE FOR THUNDER WILL BE
WITHIN ABOUT THREE HOURS AHEAD OF FROPA. THE COLD FRONT IS CURRENTLY
TIMED TO PASS THROUGH LOUISVILLE AROUND 11Z...BOWLING GREEN ABOUT AN
HOUR LATER...AND LEX BY 14Z. FROPA WILL END THE SHOWERS AND STORMS.

MVFR CEILINGS ARE EXPECTED TO PREVAIL THROUGH AT LEAST THE MORNING
HOURS BEHIND THE FRONT. WE MAY BEGIN TO SEE SOME BREAKS IN THE
CLOUDCOVER THIS AFTERNOON...ESPECIALLY AT BWG.

FROPA WILL SWITCH WINDS AROUND TO THE WEST. WINDS WILL BE TRICKY
DURING THIS ENTIRE TAF PERIOD ACTUALLY...WITH THE STRONG AND GUSTY
SOUTHERLY SURFACE WINDS AND LLWS TONIGHT...THE ABRUPT WIND SHIFT TO
WESTERLY WINDS WITH FROPA...AND THEN THE WINDS GRADUALLY PIVOTING TO
THE NORTHWEST...NORTH...AND POSSIBLY EVEN NORTHEAST BY THIS EVENING
AS STRONG LOW PRESSURE SHOOTS OFF INTO CANADA AND STRONG HIGH
PRESSURE SINKS SOUTH INTO THE UPPER MISSISSIPPI VALLEY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

WEATHER.GOV/LOUISVILLE

SHORT TERM...13
LONG TERM....MJ
AVIATION.....13
Hazardous weather outlook, Feb 26, 8:20 PM CST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
920 PM EST THU FEB 26 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-270930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
920 PM EST THU FEB 26 2009 /820 PM CST THU FEB 26 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...OVERNIGHT.

A LINE OF SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE INTO OUR
REGION...MAINLY AFTER MIDNIGHT. IN ADDITION TO DANGEROUS LIGHTNING
...THUNDERSTORMS MAY PRODUCE WIND GUSTS UP TO 50 MPH...SMALL PEA
SIZED HAIL AND PERIODS OF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA EARLY FRIDAY
AS A COLD FRONT CONTINUES TO PUSH THROUGH THE REGION. ANY
THUNDERSTORM WILL BE CAPABLE OF PRODUCING HEAVY RAINS...GUSTY
WINDS AND LIGHTNING.

THE LATEST WEATHER DATA INDICATE THAT A LARGE STORM SYSTEM WILL
FORM OVER THE SOUTHEASTERN UNITED STATES AND THEN MOVE UP THE
EASTERN SEABOARD THIS WEEKEND. WHILE THE EXACT TRACK OF THIS
SYSTEM IS STILL IN QUESTION...IT IS EXPECTED TO BRING A ROUND OF
RAIN AND SNOW TO THE AREA. FUTURE FORECASTS SHOULD BE MONITORED
CLOSELY AS A SLIGHT SHIFT IN THE TRACK OF THIS SYSTEM COULD
RESULT IN BIGGER CHANGES IN PRECIPITATION AMOUNT AND TYPE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

DK

In the hours before

Special weather statement, Feb 27, 12:45 AM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
145 AM EST FRI FEB 27 2009

INZ076-077-083-084-270745-
CRAWFORD-DUBOIS-ORANGE-WASHINGTON-
145 AM EST FRI FEB 27 2009

...LINE OF STRONG THUNDERSTORMS TO AFFECT CRAWFORD...DUBOIS...ORANGE
AND WASHINGTON COUNTIES...

AT 142 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 10 MILES NORTHEAST OF PAOLI
TO 16 MILES WEST OF JASPER TO 33 MILES NORTHWEST OF
ROCKPORT...MOVING EAST AT 55 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN...AND GUSTY WINDS TO 45 MPH
ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR JASPER BY 205 AM EST.
  NEAR PAOLI BY 225 AM EST.
  NEAR SALEM BY 245 AM EST.

THESE STORMS WILL ALSO BE...
  NEAR WEST BADEN SPRINGS BY 200 AM EST.
  NEAR FERDINAND BY 215 AM EST.

EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN
IF ENCOUNTERING HEAVY RAINS.

STRONG WINDS CAN TOPPLE WEAKLY ROOTED TREES AND DOWN POWER LINES.
TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER
LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION.

13
Special weather statement, Feb 27, 1:25 AM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
225 AM EST FRI FEB 27 2009

INZ076>079-083-084-089>092-KYZ023-270830-
CLARK-CRAWFORD-DUBOIS-FLOYD-HANCOCK-HARRISON-JEFFERSON-ORANGE-PERRY-
SCOTT-WASHINGTON-
225 AM EST FRI FEB 27 2009

...LINE OF STRONG STORMS CROSSING SOUTHERN INDIANA...HEADING FOR
NORTH CENTRAL KENTUCKY...

AT 222 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 10 MILES NORTHWEST OF
SCOTTSBURG TO 24 MILES WEST OF OWENSBORO...MOVING EAST AT 50 MPH.

FREQUENT DEADLY LIGHTNING...TORRENTIAL RAIN...AND GUSTY WINDS TO 45
MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR SALEM BY 230 AM EST.
  NEAR ENGLISH BY 240 AM EST.
  NEAR SCOTTSBURG BY 245 AM EST.
  NEAR TELL CITY BY 210 AM CST.

TORRENTIAL RAINFALL WILL OCCUR. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS.

STRONG WINDS CAN TOPPLE WEAKLY ROOTED TREES...AND DOWN POWER LINES.
TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER
LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION.

13
Special weather statement, Feb 27, 2:01 AM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
301 AM EST FRI FEB 27 2009

INZ077>079-084-089>092-KYZ023>027-030>033-061-071-270900-
BRECKINRIDGE-BUTLER-CLARK-CRAWFORD-FLOYD-GRAYSON-HANCOCK-HARRISON-
HENRY-JEFFERSON-MEADE-OHIO-OLDHAM-PERRY-SCOTT-TRIMBLE-WARREN-
WASHINGTON-
301 AM EST FRI FEB 27 2009

...LINE OF STRONG THUNDERSTORMS MOVING FROM SOUTHERN AND WESTERN
KENTUCKY INTO CENTRAL KENTUCKY...

AT 259 AM EST /159 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE FROM 10 MILES
NORTHEAST OF MADISON TO 7 MILES SOUTHWEST OF HAWESVILLE TO CENTRAL
CITY...MOVING EAST AT 45 MPH.

FREQUENT DEADLY LIGHTNING...TORRENTIAL RAIN ...AND GUSTY WINDS TO 45
MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR MADISON BY 310 AM EST.
  NEAR CORYDON BY 315 AM EST.
  NEAR NEW ALBANY BY 330 AM EST.
  NEAR MORGANTOWN BY 235 AM CST.
  NEAR DOWNTOWN LOUISVILLE BY 340 AM EST.

TORRENTIAL RAINFALL IS EXPECTED. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS.

STRONG WINDS CAN TOPPLE WEAKLY ROOTED TREES AND DOWN POWER LINES.
TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER
LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION.

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 2:45 AM CSTSevere Thunderstorm WarningLMKBullitt, Hardin, Henry, Jefferson, Larue, Meade and 4 more45 min
Feb 27, 3:19 AM CSTSevere Thunderstorm WarningLMKAnderson, Franklin, Henry, Mercer, Nelson, Scott and 4 more41 min
Feb 27, 3:36 AM CSTSevere Thunderstorm WarningLMKHarrison, Scott39 min
Feb 27, 3:47 AM CSTSevere Thunderstorm WarningLMKBourbon, Fayette, Jessamine, Scott43 min
Feb 27, 4:04 AM CSTSevere Thunderstorm WarningLMKAdair, Allen, Barren, Metcalfe, Monroe, Simpson and 1 more41 min
Feb 27, 4:14 AM CSTSevere Thunderstorm WarningLMKClark, Madison46 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.